Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Suffering from diarrhoea, leg shaking, headache and sleeplessness. On naltrexone. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3560 Questions
Question
I have gone cold XXXXXXX since XXXXXXX 1st off subutex and still feel terrible. How long will it take to feel better?
Posted Thu, 19 Jul 2012 in General Health
 
 
Answered by Dr. Raju A.T 2 hours later
Hi,

Thanks for your query.

Subutex contains Buprenorphine is a semi-synthetic opioid.Opiods when stopped do present with withdrawal symptoms for more than 3 months in some who had been on the drug for more than a year.

The best way to come off it was by a tapering dosage over a period of 2 or 3 weeks.

If you have stopped the drug suddenly then the withdrawal symptoms are inevitable.

Need not worry a good exercise and lots water taken daily will ensure the residual drug to be removed from the body and train the receptors to bear the missing chemical.

Hope I answered your query.

Wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Suffering from diarrhoea, leg shaking, headache and sleeplessness. On naltrexone. What to do? 24 hours later
you did not help me with what I should do for the leg shaking, and the diareaha, in addition to the sleeplessness. My doctor gave me lorezapam which I am taking but doesn't help much. Its been almost 30 days now, and my doctor prescribed naltrexone. I tried one last night and I thought I was going to die the last 24 hours. I had extreme stomach cramps, headache, and extreme diareahea. Then I realized the immodium ad could have caused an adverse reaction with it. I then took a couple doses of pepto, and it seemed to help. Will I feel this bad for 3 months, or will it gradually go away? I don't plan on taking any more of the naltrexone.
 
 
Answered by Dr. Raju A.T 15 hours later
Hi,

Thanks for writing back.

I am now enlightened about the symptoms you have which are seen typically in withdrawal of opioids.

Naltrexone is the best way to alleviate the withdrawal symptoms , since you are unable to tolerate I would recommend a newer and safer drug of same class called Nalmefene.

Do discuss with your doctor and procure a prescription for the same.

The symptoms you have will gradually reduce over time and end by 3 months , this happens as the drug slowly gets detoxified and excreted from the body.

As I mentioned earlier good exercise and lots water taken daily will surely help you recover soon.

Hope I answered your query.

Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor